MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER,

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER,
Catalog Number H965105401
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
An exodus multipurpose drainage catheter was placed in a patient.2 days later, it was noted the hub of the catheter was cracked.The drain was removed and replaced.There was no harm or injury to the patient due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a drainage catheter and two unused samples.As received, the catheter tubing measured approximately 5cm long and the female hub was cracked.The drainage catheter contained biomaterial inside and out.Angiodynamics' supplier of this product was notified of the event and the sample was forwarded for a device evaluation and root cause determination.The customer's reported complaint description is confirmed.Per the investigation results from the supplier: one 8f sample was returned for evaluation.The full catheter was not returned.The catheter had been cut in half with only the proximal portion of the luer/hub assembly being returned.The sample was received with the knob in the locked position.The knob was unlocked and locked again.During the locking the audible "click" was heard on the sample.Visual examination confirmed that the hub body was cracked opposite of the parting line.All dimensional analysis conducted on the returned part from (b)(4) with no issues found.A failure mode cannot be determined.A review of the angiodynamics' device packaging history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key9740975
Report Number1317056-2020-00026
Device Sequence Number1802286
Product Code FGE
UDI-Device IdentifierH965105401
UDI-PublicH965105401
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberH965105401
Device Lot Number0000123921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1